| Catalog Number |
48007004R |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/21/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, a 7x40.035 saber percutaneous transluminal angioplasty (pta) balloon ruptured at nominal pressure after being inflated inside of a stent.The balloon ruptured below the rated burst pressure (rbp).The procedure was completed with post-dilatation using a saber.035 pta balloon.No harm or injury occurred to the patient.The product was stored properly per the instructions for use (ifu).The balloon was removed from the hoop, protective cover, and sterile packaging without difficulty.There were no kinks or damages were noted prior to insertion.The device was prepped according to the ifu and maintained negative pressure normally.The intended procedure targeted a lesion in the superficial femoral artery (sfa), which was severely calcified with no vessel tortuosity and 70¿80% stenosis.The device was not used for a chronic total occlusion (cto).No resistance or friction occurred during insertion through the rotating hemostatic valve or while advancing through the vessel or crossing the lesion.The catheter was not in an acute bend and did not kink during use.A 50/50 contrast-to-saline ratio was used.The affected unit was discarded by the staff post procedure and is not able to be returned.
Event or Problem Description
Additional Manufacturer Narrative
As reported, a 7x40.035 saber percutaneous transluminal angioplasty (pta) balloon ruptured at nominal pressure after being inflated inside of a stent.The balloon ruptured below the rated burst pressure (rbp).The procedure was completed with post-dilatation using a saber.035 pta balloon.No harm or injury occurred to the patient.The product was stored properly per the instructions for use (ifu).The balloon was removed from the hoop, protective cover, and sterile packaging without difficulty.There were no kinks or damages were noted prior to insertion.The device was prepped according to the ifu and maintained negative pressure normally.The intended procedure targeted a lesion in the superficial femoral artery (sfa), which was severely calcified with no vessel tortuosity and 70¿80% stenosis.The device was not used for a chronic total occlusion (cto).No resistance or friction occurred during insertion through the rotating hemostatic valve or while advancing through the vessel or crossing the lesion.The catheter was not in an acute bend and did not kink during use.A 50/50 contrast-to-saline ratio was used.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 82276443 presented no issues during the manufacturing process that can be related to the reported event.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint ¿balloon burst at/below rbp¿ could not be evaluated.Without the return of the device the exact cause of the reported event could not be determined.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ based on the information available for review, there is no indication to suggest that the reported failure could be related to the design or manufacturing process of the unit.Therefore, no corrective or preventive action will be taken at this time.